Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 197, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 24, 2005, 9:45 PM CDT for Phillips County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2005, 9:45 PM CDT (02:45 UTC)
- Expired
- Jun 24, 2005, 10:49 PM CDT
- In force
- 64 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Phillips County, KS
The radar
The Grand Island radar (KUEX), 97 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:14 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 2:14 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 214 PM CDT FRI JUN 24 2005 .DISCUSSION...FOCUS IS ON CONVECTION TONIGHT. AT MIDDAY...SURFACE BOUNDARY STRETCHED FROM ROUGHLY SIOUX CITY TO GOODLAND. MOISTURE CONTINUES TO POOL ALONG THE FRONT WHERE SURFACE DEWPOINTS AVERAGED 70F. ONGOING CONVECTION ACROSS NORTHERN NEBRASKA SHLD CONTINUE TO SUSTAIN THIS EVENING...AND CONVERGENCE ALONG FRONTAL BOUNDARY SHLD ALSO FOCUS ADDITIONAL DEVELOPMENT...THIS TIME FURTHER INTO OUR CWA. ALTHOUGH BETTER MOISTURE CONVERGENCE IS PROGGED ACROSS EASTERN NEBRASKA TONIGHT...EXPECT DECENT WESTWARD BACKBUILDING OF TSTMS GIVEN DIVERGENT THICKNESS PATTERN TO OUR EAST...AND STORMS COULD MERGE WITH HIGH PLAINS CONVECTION. PRECIPITABLE WATER VALUES AVERAGE AN INCH AND A HALF AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AS SHEAR AND INSTABILITY PARAMETERS SUPPORT IDEA FOR SUPERCELL DEVELOPMENT. TORNADO MENTION HAS BEEN MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK ALONG THE BOUNDARY AND WHERE TEMPERATURE AND DEWPOINT SPREAD IS MINIMIZED. IF CONVECTION DEVELOPS AS EXPECTED...FRONT WILL PUSH SOUTH INTO SOUTHEAST NEBRASKA TONIGHT. SHOWERS AND A FEW TSTMS SHLD LINGER INTO SATURDAY...SIMLAR TO TODAY...AND AGREE WITH PREVIOUS SHIFT OF MAINTAINING PCPN CHANCES. NGM IS ACTUALLY RATHER ROBUST ON REDEVELOPMENT OF CONVECTION SATURDAY AFTN...BACKBUILDING STORMS INTO OUR CWA AGAIN IN DIVERGENT THICKNESS PATTERN TO THE EAST. THE NAM ALSO HINTS AT THIS...BUT NOT TO THE EXTENT OF THE NGM. POPS REMAIN LOW FOR NOW...BUT WILL BE SOMETHING TO WATCH. OTHERWISE...FRONT IS EXPECTED TO LIFT NORTH DURING THE DAY WITH STILL MILD AIRMASS IN PLACE AND TEMPS REMAIN NORMAL TO ABOVE...ALTHOUGH THIS WILL BE DEPENDENT ON WHERE BOUNDARY ENDS UP. SOUTHWEST FLOW ALOFT ENHANCES SUNDAY AS UPPER TROUGH MOVES FURTHER INLAND AND RIDGE RETROGRADES SLIGHTLY. TEMPERATURES WILL WARM AGAIN INTO THE 90S IN THIS REGIME. THROUGH THE REMAINDER OF THE EXTENDED...NOT A WHOLE LOT OF CHANGES WERE MADE AS MODELS DIVERGE ON TIMING OF SHORTWAVES AND FRONTS. THE ECMWF IS DEEPER AND SLOWER WITH PACIFIC NORTHWEST UPPER LOW NEXT WEEK COMPARED TO THE GFS. ALTHOUGH AM NOT CONFIDENT NEXT WEEK WILL REMAIN COMPLETELY DRY...AM ALSO NOT CONFIDENT IN PICKING A DAY THAT WILL BE OUR BEST CHANCE FOR PCPN. ATTM WILL GO WITH SILENT 14 POPS AND WAIT ANOTHER RUN OR TWO TO REFINE WHICH TIME FRAME LOOKS THE BEST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FAY
Hazardous weather outlook, Jun 24, 11:28 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1128 AM CDT FRI JUN 24 2005 KSZ005>007-017>019-242230- JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS- INCLUDING THE CITIES OF...PHILLIPSBURG 1128 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER 6 PM CDT. SOME OF THESE STORMS COULD BE SEVERE...PRODUCING HAIL LARGER THAN 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS. STRONG SOUTHERLY WINDS WILL DRIVE TEMPERATURES INTO THE 90S AND WITH DEWPOINTS IN THE 60S...INSTABILITY WILL INCREASE THROUGHOUT THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NEZ039>041-046>049-060>064-072>077-082>087-242225- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-NUCKOLLS NE-PHELPS NE- POLK NE-SHERMAN NE-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON AND YORK 1128 AM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY THROUGH THE AFTERNOON AND EVENING. THIS FRONT WILL STRETCH FROM NEAR GOODLAND KANSAS THROUGH CENTRAL NEBRASKA INTO NORTHWEST IOWA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONTAL BOUNDARY LATE THIS AFTERNOON. WITH AN ABUNDANCE OF MOISTURE...AND TEMPERATURES RISING INTO THE 80S AND 90S...INSTABILITY WILL INCREASE DURING THE LATE AFTERNOON. WITH THE FRONT IN THE AREA...THE WIND SHEAR WILL BE STRONG ENOUGH FOR THE PRODUCTION OF SUPERCELLS. THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE NEAR THE FRONTAL BOUNDARY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. OVERNIGHT...THE FRONTAL BOUNDARY WILL MOVE VERY LITTLE. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED DURING THE OVERNIGHT. ANY STORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN SHORT PERIODS OF TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON SATURDAY. THE MAIN THREAT WOULD BE FROM DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWER CASE) LEWIS
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:46 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.